MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded from the catheter tip and interlocking buckle fell off.The moderately stenosed target lesion area was located in moderately tortuous and moderately calcified gastric vein.A 8mmx20cm interlock-35 embolic was selected for use in a gastic coronary vein emobolization.Three interlock coils were used for the procedure.The second coil was unable to advance and stuck, and the protective sheath could not be retrieved despite many attempts but the system was replaced.The device was pulled out wih the coil protruding out of the catheter's tip upon removal from the patient.The procedure was completed with another of the same device.However, post procedure, it was noted that the reported damaged coil was stretched and the interlocking buckle fell off.There were no patient complications reported, and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by the manufacturer: the device was returned for analysis.Visual inspection revealed, that the main coil, the delivery wire and introducer sheath were returned for this complaint.The coil was found inside of an unknown microcatheter.Also was found kinked and stretched.The delivery wire was inside the introducer sheath.Microscopic inspection, of the delivery wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no damages were found.For the main coil, the zap tip has a smooth surface.The main coil was stretched and kinked.The interlocking arm was detached.Dimensional inspection of the main coil revealed that the overall dimension of the zap tip and the primary coil matches with the specification while the number of the distal and proximal fiber bundles did not match the specifications.For the delivery wire, the overall dimension of the weld and wire arm as well as the wire zap are within the specifications.
 
Event or Problem Description
It was reported that the coil protruded from the catheter tip and interlocking buckle fell off.The moderately stenosed target lesion area was located in moderately tortuous and moderately calcified gastric veins.A 8mm x 20cm.035 interlock embolics was selected for use in gastric coronary vein embolization.During the procedure, it was noted that a total of three coils were used, however, when this device was advanced it could not be advance to one third of the way as it got stuck and at this time, the protective sheath could not be retrieved.The device was simply pulled out wih the coil protruding out of the catheter's tip upon removal from the patient.The system was replaced and the procedure was completed with another of the same device.Subsequently after the procedure, the coil was found stretched, and the interlocking buckle fell off.There were no patient complications reported and the patient is stable.It was further reported that there were no fiber bundles left inside the patient's body.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11485125
Report Number2134265-2021-02718
Device Sequence Number3412349
Product Code KRD
UDI-Device Identifier08714729793045
UDI-Public08714729793045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0025493567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight50